MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported that during a cataract extraction with intraocular lens (iol) implant procedure, the removal of the cataract was completed uneventfully.However, when it came time to inject the lens into the bag, the haptic was amputated off the optic.They do not know the reason for this, but it could have been due to a misloaded lens or due to the fact that the iol was sitting in the cartridge for a long period of time.The tech is an experienced one and insisted that she loaded the lens correctly.The iol was slightly decentered at the end of the case and she elected to observe as the patient is monocular and this is his only good eye.However, post op day 1, his lens was further decentered.The patient is doing well now after requiring a second surgery by a retinal specialist to remove the defective lens and replace it.Additional information of patient identifiers, associated products, and relevant test data was provided.Information that the surgical tech reported that the iol loaded without issue, but when the surgeon took the loaded lens injector, she stated it was hard to push, so she asked the surgical tech for forceps.The surgeon used the forceps to help the iol out of the lens injector.The surgeon then realized there was an issue with one of the haptics but continued implanting the iol.

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11685533
Report Number9612169-2021-00093
Device Sequence Number11545221
Product Code HQL
UDI-Device Identifier00380655093177
UDI-Public00380655093177
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.190
Device Lot Number21187439
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CARTRIDGE; UNSPECIFIED FORCEPS; UNSPECIFIED HANDPIECE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR